Indiana, 2005Flash Flood in Indiana, August 26, 2005
August 26, 2005 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:00 AM CST, 1 hour earlier.
Area forecast discussion, Aug 26, 1:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT FRI AUG 26 2005
.DISCUSSION...
04Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH AND WEST...WITH
MESO TROF OVER PAH FA...IN ASSOCIATION W/ MCV INITIATED CONVECTION
OCCURRING OVER NRN/NERN PTNS FA. MODELS HAVE SOME DIFFICULTY PICKING
UP VORT BUT DO DECENT JOB MODELING CONVECTIVE AREA...ALTHOUGH PMDHMD
POINTS OUT GFS FEEDBACK. BASIC MODEL LINE IS FOR TSMS TO MOVE EAST
AND EXPAND SOUTHWARD TOO. THIS WILL GIVE HIGHEST POPS NE-SE EARLY
TODAY...THEN AS ATMOS JUICES UP...SCT PM STORMS POSSIBLE AGAIN. WILL
NOT HAVE MUCH OF A TAPER OF POPS...HIGH CHANCE TO LOW LIKELY
FA-WIDE...WITH THE SAME GOING FOR TONIGHT.
ON SATURDAY...THE MODELS ALL DRAG A COLD FRONT THRU THE FA. THE ETA
IS SLOWER AND LINGERS PCPN LONGER...WHILE THE GFS IS MORE AGGRESSIVE
IN THE PUSH OF THE FRONT AND ASSOCIATED CONVECTION THRU THE FA. WE
OPTED FOR A MIDDLE GROUND APPROACH IF NOT LEANING ON THE ETA...GIVEN
THE DIFFICULTY THE LAST SUCH FRONT HAD MAKING IT THRU THE FA. PLUS
WE WL BE HAVING BY THEN KATRINA REMNANTS TO DEAL WITH...WHICH MAY
EFFECTIVELY SLOW DOWN EWARD PROGRESS OF SAID FRONT. MOS POPS ARE ALL
HIGH FOR SAT WITH THE FRONT IN PLAY...THEN WE WE END THE POPS SLOWLY
SAT NIGHT...AS WE GET BEHIND THE FRONT BY SUNDAY.
WE DECIDED TO KEEP THE FORECAST DRY SUNDAY-THURSDAY...ALTHOUGH ONE
COULD ARGUE FOR A SLIGHT CHANCE ON ANY NUMBER OF TIME PERIODS.
CAUTIOUSLY BUYING THE GFS SUGGESTS A MAINLY DRY MEDIUM TO LONG RANGE
FORECAST...W/KATRINA STAYING EAST AND MINOR RIDGING/DRIER AIR IN
PLACE OVER THE LOWER OH VALLEY THRU THE TIME PERIOD.
WE FAVOR WARMER MOS UNTIL FROPA...AFTER WHICH WE BLEND INTO THE LONG
RANGE GUIDANCE...ALTHOUGH WE DONT QUITE BUY (JUST YET) THE FULL
EXTENT OF THE DRIER/COOLER AIR THE GFS WANTS TO SINK INTO THE AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 25, 3:59 AM CST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CDT THU AUG 25 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
459 AM EST THU AUG 25 2005 /459 AM CDT THU AUG 25 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.
.DAY ONE...TODAY AND TONIGHT
WHILE THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS MAINLY IN
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...SCATTERED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE ENTIRE
REGION. THIS WILL CONTINUE INTO TONIGHT AS A DISTURBANCE MOVES
ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD
STATE REGION DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY AS A
COLD FRONT APPROACHES. DAMAGING WINDS WILL BE THE PRIMARY CONCERN.
THUNDERSTORM ACTIVITY IS FORECAST FOR THE AREA THROUGH SATURDAY
NIGHT. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...HEAVY
RAINFALL AND LOCALIZED FLOODING COULD BECOME A PROBLEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED FOR
ACTIVATION...IF IT BECOMES NECESSARY ON FRIDAY.
DB
In the hours before
Special weather statement, Aug 25, 8:49 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT THU AUG 25 2005
MOZ107-260415-
CARTER-
INCLUDING THE CITY OF...VAN BUREN
949 PM CDT THU AUG 25 2005
...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN WAYNE
COUNTY MISSOURI...
LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE
ACROSS NORTHERN WAYNE COUNTY IN SOUTHEAST MISSOURI THROUGH 11 PM.
THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL
CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU
LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP
RISES AND SEEK HIGHER GROUND...IF NECESSARY.
SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO
TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN
BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D.
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS
SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH
OF RAIN CAN BE EXPECTED WITH THESE STORMS.
FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND
HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE
WATCHFUL FOR HEAVY RAIN.
Special weather statement, Aug 25, 8:52 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT THU AUG 25 2005
MOZ107-260430-
CARTER-
INCLUDING THE CITY OF...VAN BUREN
952 PM CDT THU AUG 25 2005
...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN CARTER
COUNTY MISSOURI...
LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE
ACROSS NORTHERN CARTER COUNTY IN SOUTHEAST MISSOURI THROUGH 11
PM.
THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL
CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU
LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP
RISES AND SEEK HIGHER GROUND...IF NECESSARY.
SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO
TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN
BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D.
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS
SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH
OF RAIN CAN BE EXPECTED WITH THESE STORMS.
FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND
HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE
WATCHFUL FOR HEAVY RAIN.
Local storm report, Aug 25, 11:49 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1249 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL EVANSVILLE 37.98N 87.54W
08/26/2005 0.75 INCH VANDERBURGH IN BROADCAST MEDIA
INTERSECTION OF 164 AND OUTER LINCOLN.
&&
SMITTYFlash Flood, Vanderburgh
- When
- August 26, 2:00 AM CST to 7:00 AM CST
- Where
- Vanderburgh County, Evansville
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.983, -87.550
Rainfall amounts reported by emergency management officials ranged from 2.2 inches in downtown Evansville to 5 inches on the east side. Numerous city roads and one county road were closed by high water. Residential areas that were affected were mostly limited to three neighborhoods on Evansville's southeast side. Approximately 50 homes and 3 apartment buildings were affected by high water, many with water in the basements. Numerous vehicles were flooded, including those parked on the street, in garages, and driven into high water. At least 17 cars were reportedly flooded in the Dexter neighborhood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 26, 2005$5.0 million · F2 · 1 event
- Hurricane in Florida, August 26 to 27, 2005$6.9 million · 3 events
- Flash Flooding and Heavy Rain in Kentucky, August 26, 2005$350,000 · 3 events
- Flood in Kansas, August 26 to 29, 2005$200,000 · 1 event
- Flash Flooding in Kansas, August 26, 2005$140,000 · 2 events
- Damaging Winds in Kentucky, August 26, 2005$85,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 26 to 27, 2005$48,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Missouri, August 26, 2005$55,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2005$30,000 · 70 kt wind · 6 events
- Damaging Wind in Missouri, August 26, 2005$20,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, August 26, 2005$15,000 · 60 kt wind · 5 events
- Damaging Winds in Illinois, August 26, 2005$15,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472593.